Alert archive / Georgia / Wind Advisories in 2009
Wind Advisory 24, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Dec 8, 2009, 4:36 AM EST for 96 counties in Georgia. It took effect at Dec 8, 2009, 1:00 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 4:36 AM EST (09:36 UTC)
- In effect from
- Dec 8, 2009, 1:00 PM EST
- Expired
- Dec 9, 2009, 6:00 PM EST
- In force
- 29 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 080936 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 AM EST TUE DEC 8 2009 GAZ001-002-005>009-011-013>016-081745- /O.NEW.KFFC.WI.Y.0024.091208T1800Z-091209T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 436 AM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST WEDNESDAY...FOR THE NORTH GEORGIA MOUNTAINS. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS LATE THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM TRACKING FROM THE SOUTHERN PLAINS TO THE GREAT LAKES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA EARLY WEDNESDAY. STRONG WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO WEDNESDAY AFTERNOON OVER THE MOUNTAINS...EXPANDING TO INCLUDE LOWER ELEVATION LOCATIONS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$
5 follow-up statements
000 WWUS72 KFFC 081527 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 AM EST TUE DEC 8 2009 GAZ001-002-005>009-011-013>016-082300- /O.CON.KFFC.WI.Y.0024.091208T1800Z-091209T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1027 AM EST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY FOR THE NORTH GEORGIA MOUNTAINS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY FOR THE NORTH GEORGIA MOUNTAINS...ESPECIALLY ELEVATIONS ABOVE 1500 FEET. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY AFTERNOON OVER THE MOUNTAINS AND EXPAND TO INCLUDE LOWER ELEVATION LOCATIONS OF NORTH AND POSSIBLY CENTRAL GEORGIA ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$
000 WWUS72 KFFC 082028 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EST TUE DEC 8 2009 GAZ005>009-013>016-090430- /O.NEW.KFFC.HW.W.0005.091209T1100Z-091209T2300Z/ /O.EXT.KFFC.WI.Y.0024.000000T0000Z-091209T1100Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 328 PM EST TUE DEC 8 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. THIS ADVISORY AND WARNING ARE IN EFFECT FOR THE NORTHEAST GEORGIA MOUNTAINS. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST WINDS...AT TIMES UP TO 40 MPH...BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY AFTERNOON OVER THE MOUNTAINS. WITH SATURATED SOILS FROM RAIN TONIGHT...TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. && $$ GAZ003-004-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090430- /O.EXB.KFFC.WI.Y.0024.091209T1100Z-091209T2300Z/ CATOOSA-WHITFIELD-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 328 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...FOR ALL OF NORTH AND CENTRAL GEORGIA EXCEPT THE NORTHEAST MOUNTAINS. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON...IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL DEVELOP ACROSS NORTH AND CENTRAL GEORGIA. WINDS OF 15-30 MPH WITH OCCASIONAL HIGHER GUSTS CAN BE EXPECTED. WITH SATURATED SOILS FROM RAIN TONIGHT...TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$ GAZ001-002-011-090430- /O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/ DADE-WALKER-CHATTOOGA- 328 PM EST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY FOR THE MOUNTAINS OF NORTHWEST GEORGIA. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTHWEST GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. WITH SATURATED SOILS FROM RAIN TONIGHT... TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$
000 WWUS72 KFFC 090853 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 AM EST WED DEC 9 2009 GAZ005>009-013>016-091700- /O.CON.KFFC.HW.W.0005.091209T1100Z-091209T2300Z/ /O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T1100Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 353 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA TODAY. STRONG AND GUSTY WEST WINDS...AT TIMES UP TO 40 MPH...BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY AFTERNOON OVER THE MOUNTAINS. WITH SATURATED SOILS FROM RAIN THIS MORNING...TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. && $$ GAZ001-002-011-091700- /O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/ DADE-WALKER-CHATTOOGA- 353 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTHWEST GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA TODAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. WITH SATURATED SOILS FROM RAIN THIS MORNING... TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$ GAZ003-004-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091700- /O.CON.KFFC.WI.Y.0024.091209T1100Z-091209T2300Z/ CATOOSA-WHITFIELD-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 353 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON...IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL DEVELOP ACROSS NORTH AND CENTRAL GEORGIA. WINDS OF 15-30 MPH WITH OCCASIONAL HIGHER GUSTS CAN BE EXPECTED. WITH SATURATED SOILS FROM RAIN THIS MORNING...TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$
000 WWUS72 KFFC 092100 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EST WED DEC 9 2009 GAZ005>009-013>016-092300- /O.CON.KFFC.HW.W.0005.000000T0000Z-091209T2300Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 400 PM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THE TIGHT PRESSURE GRADIENT WILL ALLOW WINDY CONDITIONS TO PERSIST ACROSS NORTH GEORGIA INTO THE EVENING. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT...EXPECT THE WINDS TO DIMINISH BELOW WARNING CRITERIA DURING THE EARLY EVENING HOURS. THEREFORE THE HIGH WIND WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. && $$ GAZ001>004-011-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-092300- /O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 400 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THE TIGHT PRESSURE GRADIENT WILL ALLOW BREEZY CONDITIONS TO PERSIST ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE EVENING. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...EXPECT THE WINDS TO DIMINISH BELOW ADVISORY CRITERIA DURING THE EARLY EVENING HOURS. THEREFORE THE WIND ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR SHALLOW ROOTED TREES AS WELL. && $$
000 WWUS72 KFFC 092300 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EST WED DEC 9 2009 GAZ005>009-013>016-100000- /O.EXP.KFFC.HW.W.0005.000000T0000Z-091209T2300Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 600 PM EST WED DEC 9 2009 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE OVERNIGHT... THE WINDS HAVE STARTED TO DIMINISH BELOW WARNING CRITERIA AND EXPECT THIS TREND TO CONTINUE THIS EVENING. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM EST THIS EVENING. $$ GAZ001>004-011-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100000- /O.EXP.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 600 PM EST WED DEC 9 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE OVERNIGHT... THE WINDS HAVE STARTED TO DIMINISH BELOW ADVISORY CRITERIA AND THIS TREND IS EXPECTED TO CONTINUE THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM EST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 4:23 AM EST, 13 minutes earlier.
Area forecast discussion, Dec 8, 4:23 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 AM EST TUE DEC 8 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... A POWERFUL PACIFIC SYSTEM CROSSING THE SOUTHERN/CENTRAL ROCKIES THIS MORNING WILL CROSS THE CONTINENTAL DIVIDE TODAY...WITH LEE CYCLOGENESIS RESULTING IN A DEEPENING SURFACE LOW TRACKING FROM OKLAHOMA TO MICHIGAN BY WEDNESDAY. A FRONTAL BOUNDARY ARCING FROM THE TEXAS GULF COAST TO FLORIDA WILL BEGIN SURGING NORTHWARD TODAY IN RESPONSE TO THIS STRENGTHENING CENTRAL U.S. LOW PRESSURE SYSTEM. A 1025 MB HIGH CONTINUES TO NOSE INTO GEORGIA FROM THE NORTHEAST CURRENTLY...WITH THE WEDGE BECOMING MORE FIRMLY ENTRENCHED THIS MORNING. THIS IS BEST ILLUSTRATED BY THE EARLY MORNING SURFACE TEMPERATURES IN THE UPPER 30S FROM AHN-PDK WITH WARMER 40S AND 50S TO THE WEST AND SOUTH. TEMPERATURES WILL HOLD STEADY IN AREAS THAT ARE SOLIDLY UNDER THE WEDGE TODAY AS WIDESPREAD RAIN DEVELOPS DUE TO INCREASING ISENTROPIC ASCENT AND APPROACHING RIGHT EXIT REGION OF 170 KT H2 JET STREAK. TEMPS STILL STEADY OR RISING TONIGHT AS 70 KT SSW LLJ AXIS CROSSES GEORGIA...FORCING THE RETREAT OF THE WEDGE OUT OF ALL BUT POSSIBLY NORTHEAST GA AND BRINGING STRONG SOUTH WINDS TO THE NORTH GA MOUNTAINS. MOST OF OUR FORECAST AREA SHOULD BE IN/NEAR THE WARM SECTOR BY LATE TONIGHT WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES GENERALLY 200-800 J/KG) FOR A FEW SEVERE STORMS TONIGHT. WIND AND ISOLATED TORNADO RISK IS OUR GREATEST CONCERN GIVEN VERY STRONG DEEP LAYER AND LOW LEVEL SHEAR. HEAVY RAIN POTENTIAL STILL EXISTS...BUT NOT QUITE ENOUGH TO TIP THE SCALES IN FAVOR OF A FLOOD WATCH AS RAIN LOOKS TO BE MODERATE AND OVER A LONG ENOUGH TIME PERIOD TO PREVENT WIDESPREAD PROBLEMS...WITH 1-3 INCH RAINFALL AMOUNTS POSSIBLE ESPECIALLY NORTH. INSTABILITY AXIS SHIFTS INTO CENTRAL GA WEDNESDAY MORNING WITH COLD FRONT CLEARING EAST CENTRAL GA BY 21Z. HIGH PRESSURE BUILDING IN QUICKLY FROM THE WEST WITH TIGHT PRESSURE GRADIENT KEEPING WINDS STIFF THROUGH LATE WEDNESDAY. IN FACT...LATER SHIFTS WILL LIKELY NEED TO EXPAND WIND ADVISORY INTO THE REST OF NORTH GA FOR WEDNESDAY. THE HIGH CENTER WILL PASS NEAR TO OUR NORTH ON THURSDAY...BRINGING LESSENING WINDS AND CLEAR SKIES. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... RETURN FLOW ON THE BACKSIDE OF THE HIGH WILL ALLOW MOISTURE BACK INTO THE SOUTHEASTERN STATES ON FRIDAY AHEAD OF A GULF COASTAL LOW. EXACT TIMING OF THIS SATURDAY LOW PRESSURE SYSTEM AND ANOTHER PASSING THROUGH ON MONDAY ARE HANDLED SOMEWHAT DIFFERENTLY BY THE GLOBAL MODELS/ENSEMBLES AS ONE WOULD EXPECT WITH THIS FAST AND PROGRESSIVE ZONAL UPPER LEVEL PATTERN...SO TRIED TO BLEND THE DIFFERENCES AND LEANED TOWARD A CONSENSUS FORECAST SOLUTION IN THE EXTENDED. THERMAL FIELDS ARE CLOSER TOGETHER THAN LAST NIGHTS MODELS IN THE EXTENDED...TRENDING TOWARD THE WARMER ECMWF. THIS WOULD KEEP THE P-TYPE LIQUID FOR US AS H8 TEMPS LOOK TO BE FAIRLY WELL ABOVE FREEZING. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 43 62 36 52 / 100 100 50 10 5 ATLANTA 52 48 65 33 50 / 100 100 40 10 5 BLAIRSVILLE 46 44 54 25 42 / 100 100 40 10 10 CARTERSVILLE 48 48 60 29 47 / 100 100 40 10 5 COLUMBUS 57 55 72 39 55 / 90 100 50 10 5 GAINESVILLE 42 41 58 33 50 / 100 100 50 10 5 MACON 55 55 71 39 56 / 90 90 60 10 5 ROME 52 47 58 31 48 / 100 100 20 10 10 PEACHTREE CITY 54 49 64 32 51 / 100 100 40 10 5 VIDALIA 60 57 77 44 58 / 80 50 60 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN... GILMER...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE. &&
Hazardous weather outlook, Dec 7, 5:45 AM EST, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EST MON DEC 7 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 545 AM EST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... WEAKENING HIGH PRESSURE OVER THE REGION SHOULD CONTINUE TO KEEP GEORGIA PRECIPITATION FREE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DEVELOPING LOW PRESSURE SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND POSSIBLE FLOODING TO NORTH AND CENTRAL GEORGIA TUESDAY AND TUESDAY NIGHT. THIS SAME SYSTEM ALSO HAS THE POTENTIAL TO BRING SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ACROSS THE AREA WITH IT TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:28 PM EST | High Wind Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.